January is the time to enjoy a lovely period of hot sunny weather! It is also a timely reminder for those people that take regular medications to be moderate with regard to sun exposure.
It is hard to believe that there is a link between taking a particular medication and having an increased risk of getting burnt but there it is... photosensitivity reactions.
The most commonly dispensed medicines (with brand names) showing this reaction include:
Photosensitivity reactions occur as unexpected sunburn or a dry, blistering rash on sun-exposed skin, which may or may not be itchy. The most commonly exposed areas are the face, neck, arms, backs of hands, and lower legs and feet. The reaction may occur immediately or as long as 72 hours after exposure to UV light. We recommend you take the following precautions when using a medicine which has the “sunlight” warning on the label:
If you are not sure if your medications carry this warning or not, come into either Pharmacy and the friendly pharmacists will be able to advise you further. #heretohelp